40 Comments

Aussie mum of four is warning parents to check meds carefully before administering them to children after her twins ended up in hospital.

Sharing in a popular Facebook group the mum warned, “Please please please, I urge you parent’s, carers, grandparent to double check, triple check medication before you give it to kid’s. Ex mother in law accidentally gave both my twins the wrong medication this morning and ended up in hospital.”

The boys were accidentally given catapres instead of Ritalin.

Roberta told MoM that she understands accidents do happen, but people need to be vigilant of the dangers.

“We are all busy, run off our feet and rushing around and it take one thing and ur life is turned upside down.

Tried This? RATE IT Now…

image of little bellies organic carrot and sweetcorn green pea stars
Little Bellies Organic Carrot and Sweetcorn Green Pea Stars

Submitting your rating…

“Unfortunately this is the second time it has happened to one of the boy’s, first time it was the same drug but a lot worse and was a matter of life or death. Dosage was super high and wasn’t looking great at all. It was administered by an educator at day care. This drug gives me nightmares.”

She added, “the dose was high enough to drop their bp and heart rate. They were given an adult dose.”

Ritalin sa is a small white tablet, and so is catapres, so it’s an easy mistake to make and it’s lucky the error was picked up and medical advice sought.

Roberta shared that thankfully the boy’s are fine with no lasting damage and made a full recovery once the drug was out of their system. Phew!

It certainly pays to check first and even get someone else to double check if you can.

Share your comments below.

  • It is very important to always be clearly aware when giving medication to your children, yourself or anyone. Reading labels is a must for me. Poor children, very scary for them and their parents.

    Reply

  • I’d even be putting large writing/labels on the medication the boys can have rather than have this happen a third time – they have been lucky twice now – don’t push the odds.

    Reply

  • Always check labels first

    Reply

  • You certainly need to keep all medications clearly labelled and adult ones well away from children’s ones!

    Reply

  • Absolutely especially with smaller bodies. Children’s glad they’re ok.

    Reply

  • You definitely need to check medications.
    The only thing I can suggest is put their medication in a ziplock bag or other container and put their names on them in large print and maybe the instructions too.

    Reply

  • So scary hope boys are ok

    Reply

Post a comment
Like Facebook page

LIKE MoM on Facebook

Please enter your comment below
Would you like to include a photo?

No picture uploaded yet
Please wait to see your image preview here before hitting the submit button.

Your MoM account

Lost your password?

Enter your email and a password below to post your comment and join MoM:

You May Like

Loading…

Looks like this may be blocked by you browser or content filtering.

↥ Back to top

Thanks For Your Star Rating!

Would you like to add a written rating or just a star rating?

Write A Rating Just A Star Rating
Join